MAUDE Adverse Event Report: OSTEOMED .035 X 4" DOUBLE TROCAR K-WIRE

OSTEOMED .035 X 4" DOUBLE TROCAR K-WIRE
Catalog Number 316-0119
Health Effect - Clinical Code Post Operative Wound Infection (2446)
Date of Event 12/20/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The ø.035" x 4" double trocar guide wire, p/n 316-0119, was not returned for evaluation.The patients' finger became infected two weeks post-op.This device was used during the surgery, but has not been determined to be the cause of the infection.Possibilities that could have caused the infection are numerous.One possibility is that this, or another instrument or implant, was not sterilized properly.It may be a possibility that the patient had a pre-existing infection prior to the surgery.It may be a possibility that the infection was introduced after the surgery.It may be a possibility that the surgery site was contaminated during surgery.It was reported that the instruments and implants were sterilized pre-op, and that the patient did not have an infection pre-op.The root cause for the infection discovered two weeks post-op could not be determined.There was no lot number provided.Therefore, a review of the device history record for that lot could not be performed.A two-year review did not identify any capas or ncrs related to this instrument.The guide wire is a part of the extremifix 2.0/2.4 cannulated screw system.Although there is no proof that the guide wire caused any infection, this would be the worst risk to review.The risk of an infection due to an unsterile guide wire is covered in the fmea.The potential cause has a severity rating of 4.Per the risk management procedure, a rating of 4 indicates a "critical" severity level (results in permanent impairment requiring professional medical intervention).The final predicted risk level is "high".The extremifix 2.0/2.4mm instruction for use informs the user that guide wires are single use instruments that cannot be reused and/or reprocessed.Doing so might lead to potential risks of cross infection/contamination associated with using inadequately cleaned and sterilized devices.The ifu warns that use of this instrument is contraindicated in cases of active or suspected infection or in patients who are immunocompromised; in patients previously sensitized to titanium; or in patients with certain metabolic diseases.Finally, the ifu states this instrument is supplied non-sterile and must be sterilized prior to use.This issue will be monitored through routine trending.
 
Event or Problem Description
On december 27, 2018, osteomed was notified of an issue with our.035 x 4" double trocar k-wire.The physician performed a case on (b)(6) 2018 where he put a osteomed screw in a dip fusion left index.Two (2) weeks later the patient has an infection on the operative site.

Brand Name
.035 X 4" DOUBLE TROCAR K-WIRE
Common Device Name
.035 X 4" DOUBLE TROCAR K-WIRE
Manufacturer (Section D)
OSTEOMED
3885 arapaho road
addison TX 75001
MDR Report Key8260573
Report Number2027754-2019-00001
Device Sequence Number16182756
Product Code HWC
UDI-Device Identifier00845694031226
UDI-Public00845694031226
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K090522
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 12/27/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number316-0119
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/27/2018
Initial Report FDA Received Date01/18/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age67 YR